Protecting Your Teen from the New Cloud 9 Drug

A new and legal drug called Cloud 9 is becoming increasingly popular among teens. This synthetic drug is considered dangerous by health professionals, who are seeing increasing hospitalizations of teens who have suffered serious side effects after using Cloud 9.

If you’re a parent of a teen, it’s understandable to be concerned about Cloud 9. To help protect your teen from this dangerous drug, we have compiled a Cloud 9 guide for you — it explains what Cloud 9 is, the side effects of this drug, and the support you can seek as the parent of a teen who is using.

What Is Cloud 9?

Cloud 9 is a synthetic drug, which is fairly new to the market. It’s similar to K-2 or Spice, but Cloud 9 is also available in liquid form. The base of Cloud 9 is a synthetic cannabinoid created in Japan called AB-PINACA. It’s mixed with chemicals found in common household products, such as bath salts or air fresheners, which are highly toxic and incredibly dangerous when consumed.

what is cloud 9 drug

Cloud 9, which is nicknamed “ivory wave,” is frequently used in e-cigarettes. However, some teens are also mixing it with food or drinks, using it in a hookah, or snorting a powdered version of the drug. Other teens are smoking it with marijuana, blending it with energy drinks, and mixing it with prescription drugs such as Vicodin and Xanax.

Cloud 9 is incredibly easy to buy, making it very popular among the teenage population. This drug cannot currently be detected on a state drug test, which also makes it difficult to determine when someone has ingested the drug.

What Are the Cloud 9 Drug Effects?

Although Cloud 9 was created to mimic the effects of THC, or tetrahydrocannabinol, individuals are experiencing something closer to the effects of ecstasy and cocaine after use. These effects are creating what some individuals call the Cloud 9 drug zombie result.

The most common side effects seen in hospitalized teens include:

  • Paranoia
  • Auditory and visual hallucination
  • Suicidal ideation
  • Trouble breathing
  • High blood pressure
  • Chest pains
  • Violent episodes

The Steps to Recovery

We understand how scary the Cloud 9 drug is, especially for parents who are afraid their teen may be making drug use a habit. What should you do if your teen is using the Cloud 9 drug or if you have used it yourself? Experts suggest seeking medical treatment if you or the person you love is exhibiting any of the negative side effects of Cloud 9.

It’s never too late to seek help from a trusted professional who can address your concerns and offer solutions if your child is using drugs. Contact 12 Keys at any time to learn the next steps you can take to help the person you love recover from Cloud 9 synthetic drug abuse.

View Our Accommodations